MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE
Catalog Number CAT8TORQ85
Medical Device Problem Codes Device Damaged Prior to Use (2284); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a medical procedure, an indigo system aspiration catheter 8 (cat8) was found to be kinked near the hub upon removal from its packaging.The damage to the cat8 occurred prior to use and, therefore, it was not used in the procedure.The procedure was completed using a new device.
 
Additional Manufacturer Narrative
Results: the cat8 was kinked approximately 2.5 cm from the hub.Conclusions: evaluation of the returned cat8 confirmed a kink near the hub.If the device is forcefully mishandled at extreme angles during removal from its packaging, damage such as a kink may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 8
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8696059
Report Number3005168196-2019-01160
Device Sequence Number13911345
Product Code DXE
UDI-Device Identifier00814548016252
UDI-Public00814548016252
Combination Product (Y/N)Y
Initial Reporter CountryNZ
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2021
Device Catalogue NumberCAT8TORQ85
Device Lot NumberF83382
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/16/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005